# SDR SWIA200211093

- Difficulty date: July 30, 2002
- Submitted: August 1, 2002
- Operation: Air carrier
- Aircraft: N393SW
- Make and model: Emb EMB-120ER
- Aircraft serial: 120330
- Aircraft time: 13,212 hours, 19,303 cycles
- Engine: Pwa PW118B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW118B
- Part serial: 115098
- Condition: Malfunctioned
- Location: Left
- Part time: 5,856 hours, 8,427 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, F
- Precautionary procedure: E

## Discrepancy

WHILE EN ROUTE FROM SAN TO LAX, NR 1 ENGINE TORQUE BEGAN TO SURGE AND AIRCRAFT BEGAN TO YAW BACK AND FORTH.  FOLLOWED QRH AND SELECT EEC MANUAL PER QRH.  FOUR TO FIVE MINUTES LATER NR 1 ENGINE BEGAN TO SURGE AGAIN WITH WIDER PARAMETER SWINGS.  ELECTRONIC FUEL CONTROL FAILURE.  CHECKLIST CALLED FOR ENGINE SHUTDOWN.  SHUTDOWN & SECURED ENGINE PER THE QRH.  DECLARED AN EMERGENCY AND PROCEEDED TO LAX.  REMOVED & REPLACED LEFT ENGINE ASSEMBLY IAW MM 71-00-00 & 61-10-03.
